How can i taper prednisolone 20 mg per day ???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

memo
New Member


Date Joined Mar 2011
Total Posts : 2
   Posted 3/31/2011 1:17 AM (GMT -6)   

Hi

i want help please ,,,

now i taking prednisolone 20 mg per day in two divided dosage ( for 4 days - short time )
as adjunctive therapy with griseofulvin for treatment Tinea capitis.
i want to tapered the dosage of prednisolone but i do not know How can i taper the dosage ??

please please
tell me how can i do it ???

God bless you

Post Edited (memo) : 3/31/2011 12:22:15 AM (GMT-6)


panther fern
Regular Member


Date Joined Feb 2011
Total Posts : 163
   Posted 3/31/2011 3:02 AM (GMT -6)   
I would go down 20 then to 15 for two days then 10 for three then 5 for 7 then 2.5 for 7 then 2.5 every other day for 5 or 6 days... You will need a pill splitter.

You can ask your doctor. For everyone i know it is different but once you get to 10 then i would go slow and small doses.. it is a hard one to come off of... but since you are taking it for an allergy or asthma it may be different... i gave you what i would do for lupus or any auto immune.

You may not need a taper.. alot of times for like poison ivy or a heavy allergic reaction the dr. will hit you hard and fast and be done. If you feel you need to taper you could go 20 20 10 5 5
alot of times it is high to get the inflammation down, prevent itching, I am not sure what the reason is for the dosage so ...if you took for acute asthma you could do 20, 20, 10, 5, ,5 I am not a dr. I know a bit about pharmacology but i would call your doctor tomorrow and ask if it is ok to take it like i said. He may be concerned about a Type 4 delayed allergic reaction? I can understand why you want to taper... or you could ask to take it as prescribed and ask for a medrol pack to take right after to taper off... it starts around 20 and takes you down slow for 7 days. just a thought. Hope youfeel well soon

memo
New Member


Date Joined Mar 2011
Total Posts : 2
   Posted 4/2/2011 6:54 AM (GMT -6)   
thank you Mr panther fern
i take prednsilone because i have tinea capitis in adult  and painful mass in my scalp

but i have a question for you

in many scientific article the author says that
take prednisolone as short period with tapering the dose over 3 weeks

so i have a question

what is mean with word ( over 3 weeks )
is it mean the  dosage should be tapering in a period  more than 3 weeks ???

or what is it mean ???,,,in your opinion

thank you again

Post Edited (memo) : 4/2/2011 6:56:37 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 01, 2014 9:21 PM (GMT -6)
There are a total of 2,231,670 posts in 248,304 threads.
View Active Threads


Who's Online
This forum has 156863 registered members. Please welcome our newest member, Getwel.
449 Guest(s), 20 Registered Member(s) are currently online.  Details
Getwel, Colita, SweetAsh, garylouisville, Dixie6, A Yooper, cilly, BillyBob@388, Flip Flop, Sherrine, Doug4506, Healing98, TooMuchAnxiety, InTheShop, Abilene, Angelic_Victory, Momtogigiandquinn, Jessica D, ToTheTop, super max


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer